High Wind, Antelope Valley
- When
- April 15, 11:55 AM PST to 1:55 PM PST
- Where
- Antelope Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
The RAWS sensor at Lake Palmdale reported west to northwest wind gusts to 60 MPH.
Strong onshore flow across Southern California produced gusty west to northwest winds across the Antelope Valley. The strongest winds occurred in the foothills where wind gusts as high as 60 MPH were reported.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOX wrote it up.
Strong onshore flow across Southern California produced gusty west to northwest winds across the Antelope Valley. The strongest winds occurred in the foothills where wind gusts as high as 60 MPH were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Apr 15, 10:00 AM PST, 1 hour 55 minutes earlier.
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1100 AM PDT MON APR 15 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... STRONG ONSHORE FLOW WILL BRING DRIZZLE AND LIGHT RAIN TO THE MOUNTAINS AND VALLEYS TODAY AND TONIGHT. SHOWERS WILL LINGER ON THE NORTH SLOPES INTO TUESDAY MORNING. IT WILL BE BREEZY ACROSS THE CENTRAL COAST...AND IT WILL BE WINDY ACROSS THE DESERTS AND ALONG THE SANTA BARBARA SOUTH COAST TODAY AND TUESDAY. TEMPERATURES WILL BE BELOW NORMAL INTO TUESDAY...THEN HIGH PRESSURE WILL BRING A WARMING TREND FOR THE LAST HALF OF THE WEEK...WITH TEMPERATURES WELL ABOVE NORMAL BY LATE WEEK. && .SHORT TERM (TODAY-WED)...MARINE LYR DEPTH UP TO AROUND 5000 FT THIS MORNING SPAWNING SOME LIGHT SHOWERS ACROSS PORTIONS OF VENTURA AND LA COUNTIES. NOT REALLY GETTING ANY MEASURABLE EXCEPT IN THE FOOTHILL REGIONS WHERE UPSLOPE FLOW IS HELPING TO ENHANCE THE RAINFALL RATES. INVERSION IS WEAKENING WITH COLDER AIR COMING IN ALOFT AND WE'RE ALREADY SEEING A REVERSE CLEARING TREND WITH CONSIDERABLE SUNSHINE OFF THE COAST. SO A CLOUDY GLOOMY DAY TODAY FOR THE VALLEYS AND FOOTHILLS OF LA/VENTURA COUNTIES WITH OFF AND ON DRIZZLE/LIGHT SHOWERS BUT COASTAL AREAS MAY ACTUALLY GET SOME SUNSHINE BY AFTERNOON. BREEZY AND COOL FOR THE CENTRAL COAST BUT DRY. IMPRESSIVE GRADIENTS LAST 24 HOURS (LAX-DAG OVER 12 MB SUNDAY) AND EXPECTING MUCH THE SAME TODAY). AS WE SAW YESTERDAY GRADIENTS BY THEMSELVES NOT USUALLY ENOUGH TO GENERATE WARNING LEVEL WINDS IN THE ANTELOPE VALLEY BUT WE DO HAVE SOME STRONGER WINDS COMING IN ALOFT LATER TODAY AND TONIGHT AS THE TROF CONTINUES TO SAG SOUTH THROUGH NEVADA AND INTERIOR CALIFORNIA. THIS MAY HELP GENERATE SOME WARNING LEVEL GUSTS. ***FROM PREVIOUS DISCUSSION*** A TROF WILL APPROACH THE AREA TONIGHT AND A NORTHWEST TO NORTH GRADIENT WILL DEVELOP. NORTHWEST TO NORTH WINDS WILL INCREASE TO ADVISORY LEVELS ACROSS THE SANTA YNEZ RANGE AND SBA SOUTH COAST AS WELL AS THE CENTRAL COAST. THE NORTH WINDS WILL ALSO PILE UP CLOUDS ACROSS THE NORTH SLOPES AND WILL GENERATE A SLIGHT CHC OF A SHOWER. THE NORTH WINDS WILL CLEAR OUT MOST OF THE LOW CLOUDS AND MOST AREAS SHOULD BE CLEAR EXCEPT FOR THE COASTS AND VLYS OF L.A. COUNTY. THE TROF MOVES OVER THE AREA TUESDAY. THE NORTH WINDS WILL CONTINUE AND ALL THE ADVISORIES AND WARNING WILL CONTINUE THROUGH THE DAY. THE ANTELOPE VLY WINDS WILL DIMINISH BELOW WARNING CRITERIA BUT WILL LIKELY REMAIN IN THE ADVISORY RANGE ALBEIT FROM A MORE NORTHWESTERLY DIRECTION. HGTS FALL TO A COOLISH 557 DM AND TUESDAY WILL BE THE COOLEST OF THE NEXT 7. WEDNESDAY NIGHT WILL BE CLEAR AND COLD IN THE WIND SHELTERED AREAS. IN FACT A FEW INLAND AREAS MAY NEED FROST ADVISORIES FOR FREEZING TEMPERATURES. THE NORTH FLOW WILL CONTINUE INTO WEDNESDAY ALL OF TUESDAY WINDS AND COLD AIR ADVECTION SHOULD MIX OUT AND BLOW OUT THE MARINE LAYER AND SKIES SHOULD BE CLEAR. WINDS SHOULD STAY JUST BELOW ADVISORY LEVELS. HGTS WILL RISE AND THIS ALONG WITH THE OFFSHORE COMPRESSIONAL HEATING AND ABUNDANT SUNSHINE WILL KICK OFF A WARMING TREND. .LONG TERM (THU-SUN)... ALL MDLS AGREE THAT A RIDGE WILL BUILD IN THU AND FRI AND THEN FLATTEN OUT ON SATURDAY. THERE IS NO AGREEMENT ON EXACTLY WHAT THE UPPER PATTERN WILL LOOK LIKE ON SUNDAY. THURSDAY COULD BE BREEZY IF THE NAM PANS OUT BUT ALL TOO OFTEN THE NAM OVER DOES OFFSHORE WINDS IN THE LATER PERIOD OF THE FORECAST. THERE WILL LIKELY BE SOME OFFSHORE CANYON WINDS BUT JUST NOT A STRONG AS THE NAM WOULD HAVE ONE BELIEVE. LOOK FOR PLENTY OF SUNSHINE AND ABOVE NORMAL TEMPS. CHAMBER OF COMMERCE DAY FRIDAY. TOTAL SUNSHINE...WEAK OFFSHORE FLOW AND MAX TEMPS 5 TO 10 DEGREES ABOVE NORMAL. SATURDAY WILL ALSO BE NICE WITH LESS OFFSHORE FLOW MAX TEMPS WILL BE DOWN A FEW DEGREES ESP NEAR THE BEACHES. NO SIGNIFICANT PROBLEMS WITH THE MODEL DISAGREEMENT ON SUNDAY. ALL MDLS ARE DRY. ITS JUST A MATTER OF HOW MUCH COOLING AND WEATHER OR NOT THERE WILL BE A MARINE LAYER. FOR NOW KEPT THE SKIES THE CLEAR AND LOWERED TEMPS A FEW DEGREES. && .AVIATION...15/1800Z MODERATE CONFIDENCE IN 18Z TAFS. MVFR CIGS ACROSS MUCH OF THE AREA EXPECTED TO SCATTER OUT BY 22Z...EXCEPT FOR THE COAST AND VALLEYS OF LA COUNTY. THERE IS A 20% CHANCE CLEARING WILL OCCUR +/- 2 HRS FROM TAF TIMES FOR ALL AREAS...AND A 30% CHANCE CIGS WILL SCATTER OUT FOR A FEW HOURS THIS AFTERNOON FOR THE LA COAST AND VALLEY SITES. GUSTY WINDS WILL CREATE AREAS OF LOWER VSBY IN BLDU FOR DESERT AREAS...WITH VSBY DOWN TO 1/2 MILE OR LESS AT TIMES. GUSTY NW WINDS WILL AFFECT THE CENTRAL COAST...WITH LLWS AND TURBULENCE EXPECTED AT KSBA FROM 01Z-12Z TONIGHT. KLAX...LOW TO MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 30 PERCENT CHANCE THAT CIGS WILL SCATTER OUT BETWEEN 19Z AND 02Z. MVFR CIGS ARE EXPECTED TO RETURN THIS EVENING...BUT LOWER CONFIDENCE IN TIMING...AND 20% CHANCE THAT CIGS WILL REMAIN ABOVE MVFR. KBUR...LOW TO MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 30 PERCENT CHANCE THAT CIGS WILL SCATTER OUT BETWEEN 19Z AND 23Z. MVFR CIGS ARE EXPECTED TO RETURN BY 06Z BUT COULD ARRIVE +/- 2 HRS FROM TAF TIME. 20% CHANCE CIGS WILL REMAIN ABOVE MVFR. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW/RORKE AVIATION...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON APR 15 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT STRONG WINDS IN THE ANTELOPE VALLEY WILL CREATE LOCAL DRIVING HAZARDS AS WELL AS CLOUDS OF DUST. IT WILL ALSO BE BREEZY ACROSS THE CENTRAL COAST AS WELL AS THE SANTA BARBARA SOUTH COAST LATER THIS AFTERNOON AND OVERNIGHT. MARINERS WILL FACE GALE FORCE WINDS IN THE OUTER WATERS. BEACH GOERS WILL FACE HAZARDOUS SURF AND AN ELEVATED RIP CURRENT RISK. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ON TUESDAY STRONG IT WILL ALSO BE BREEZY ACROSS THE CENTRAL COAST THE SANTA BARBARA SOUTH COAST...THE MOUNTAINS AND THE ANTELOPE VALLEY. MARINERS WILL FACE GALE FORCE WINDS IN THE OUTER WATERS. BEACH GOERS WILL FACE HAZARDOUS SURF AND AN ELEVATED RIP CURRENT RISK. THERE IS A RISK OF FREEZING OVERNIGHT LOW IN WIND SHELTERED INLAND LOCATIONS WEDNESDAY MORNING AND THURSDAY MORNING. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
1 high wind. Local standard time, as filed.
The RAWS sensor at Lake Palmdale reported west to northwest wind gusts to 60 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2013Every state in 2013This day in weather historyWarnings in California, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439707.